MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71019
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
When the patient requested for the nalu system to be explanted, the patient was offered multiple options for troubleshooting, including reprogramming, education, and alternative external wearables to attemp to improve usability and efficacy of the system.The patient was adamant about not participating in any of the options provided.Patient reported being unhappy with charging of the external battery and the function of the adhesive clips to hold the external battery, although both of those aspects were present during the trial phase and should have been well understood prior to moving forward with the permanent implant.The patient reported at that time that neither the trial or permanent system had ever provided adequate relief.Review of patient history found that intra-operative testing was performed during the implant of the permanent system and returned appropriate readings and stimulation location.The patient was seen multiple times between (b)(6) 2025 for system reprogramming but continued to report poor efficacy of therapy.No suspicion of any system or component failure was identified during any of the reprogramming sessions.No reports were received of stimulation being delivered to an incorrect area, seeming to indicate that the system had not migrated.The explanted system was not returned to the firm for any further testing or investigation.Reason for the reported lack of efficacy is unknown and unable to be determined with the information available from interviews and system programming and troubleshooting performed prior to explant.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat lower back pain.All records appear to indicate that the trial phase with nalu was successful, leading to implant of a permanent system.On (b)(6) 2025 the patient reported to a nalu representative that the system had not been used since approximately (b)(6) 2025 due to dissatisfaction with usability and therapy being received and the patient requested to have the system removed.On (b)(6) 2025 a full system explant was performed.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22768326
Report Number3015425075-2025-00244
Device Sequence Number13114517
Product Code GZF
UDI-Device Identifier00812537037196
UDI-Public(01)00812537037196(11)240716(17)270716
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71019
Device Catalogue Number71019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown